Getting Pregnant <
Conception & fertility problems
05/10/2017 at 19:05
hi there I was wondering if any one else has had problems with citalopram and missing a period? I started taking it last Monday and was meant to be on my period the Thursday at the latest it's now a week later and I still havent had a period! I've read this can happen but didn't know if being on it 4 days would make this happen so quick? Thanks
17/10/2017 at 16:39
HiIt is true that citalopram can affect a woman. It is known to diminish sexual desires and decreases a woman’s ability to orgasm. This is especially the case especially when the body is not used to the drug. Also, Citalopram has been found to affect the monthly menstrual schedule of women. In most cases, it delays the menstrual schedule. However, these side effects diminish as soon as the body starts getting used to the drug. So in your case, I don’t think it should cause any alarm. Just be patient. The periods will delay, but they will surely come. However, after you get used to the drug, they will normalize. If you feel that the delay is too much, see a doctor. If he rules out any illness, then you should relax and wait for the periods.
11/12/2017 at 13:21
Citalopram ruined my cycles!! I didn't have one for the 1 year that I was taking it unfortunately and it took 5 months for them to return after I stopped.. I was on a very high dose though so if yours isn't too high, your body will probably regulate into some sort of rhythm soon. I read that it increases your prolactin levels so mimics breastfeeding and therefore stops your periods.
I also have PCOS so it probably just aggravated that for me!
I think there are other anti-d's you can take that don't have as much of an effect on your menstrual cycle as they can be taken while breastfeeding etc without risk so it might be worth having a chat with your GP if it doesn't appear soon. Good luck!
Continues below ad
Nice to see you! Please do nose around, sign up and join in.